This is my first child and I know I need to stop my Tramadol for the baby. I've taken it for close to 5 years same dose, a little more(50mgs more) on bad days and do experience withdrawal symptoms when it's not taken. I won't see my OBGYN until I'm 8weeks on July 1st. I have weaned off Pristique(spelling? It's an antidepressant) before so I'm planning on applying that method to this. I tried lowering my dosage to 50 milligrams a night for a couple nights and that didn't work at all if last night is anything to go by. If I take 50 for a few more nights then alternate taking 50 one night and none the next for a few more do y'all think that will help elevate the withdrawal symptoms? I've read it has a antidepressant similarity. I haven't ever suffered seizures from not taking it for a couple nights just flu like symptoms and cold sweats and restlessness. It's been two nights I believe without Tram tonight would be my third. Would I be better off starting the one on one off tonight(take one tonight and not tomorrow night) or just go back to taking one a night for a few more nights? I'm sorry if this seems confusing I'm functioning on maybe two hours of sleep. Any advice is welcome.
Why not break them in half and take half at night for a few nights then alternate?
Janieal I agree with Kaisamama on this 1/2 pill would work better and if you need to get a pill splitter and try that but your going to have to stop this medication i belive now is one of the most importaint times for your baby so if you can't get in you might even call the prescribing doctor and get some ideas..for the sake of the baby..don't want to take any chances here..good luck and congraduations
I agree, if you are taking one per night, cut the pill in half and take a half one for a few nights. The withdrawals are uncomfortable and you will feel restless but it gets better in time. Even weaning yourself off, you are likely to have some discomfort. After a week or so, it will begin to get much better and it is best not to expose the child to this medication so early in it's development. Be sure to let your OB know that you had been taking it even if you are off by then.
If you are taking immediate release tablets, i would suggest splitting the tablets, and taking 1 & 1/2 tablets = 75mg for a few nights. Next, try 50mg a night again for 5 days to a week. Next, drop to 25mg a night for 5 days to a week. Then alternate one night on half a tablet (25mg) then one night off, do this for a few more days and you should be fine. I hope the discontinuation goes smoothly and congratulations on the pregnancy
Thank you every one for the responses. I will see if I can cut my pills in half, I had been thinking about it. Managed three nights without a pill. So hopefully if I start cutting them the symptoms will lessen. I'm at the end of my RX so I have I leave 4 pills left? I think my biggest issues is the hot and cold flashes. One minute I'm freezing the next I'm sweating. I can deal with the restlessness. That actauly just kinda makes me feel hyper. Anyway. Thanks again for the advice. Looks like I will be halving(and maybe 4thing my pills they do for dogs I'll have to check if I can) my pills from here on out.
A baby develops it's body and mind the most in the first few months of pregnancy, after that it's just growing the organs and body parts to live outside the womb. In these first months, it is crucial you decrease your medication intake, for your child's sake. Talk to your doctor to see what he/she recommends. Best of luck to you and your little one!
Makenna Upton RN
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Aug 2018 • 12 answers
Updated 11 Dec 2016 • 1 answer
Updated 15 Jul 2017 • 1 answer
Updated 11 Jan 2018 • 1 answer
Updated 22 Dec 2018 • 1 answer